Alert archive / Wyoming / Flash Flood Warnings in 2013

Flash Flood Warning 4, NWS Cheyenne, WY

July 24, 2013Albany County, Wyoming

NWS Cheyenne, WY issued this flash flood warning at Jul 24, 2013, 5:37 PM MDT for Albany County, Wyoming. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2013, 5:37 PM MDT (23:37 UTC)
Expired
Jul 24, 2013, 11:30 PM MDT
In force
6 hr
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Flood severity
None

County Albany County, WY

The radar

The Cheyenne radar (KCYS), 95 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 11.6 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2013-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2013-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-491 J/kg
Mixed-layer LCL
2106 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

691 
WGUS55 KCYS 242337
FFWCYS
WYC001-250530-
/O.NEW.KCYS.FF.W.0004.130724T2337Z-130725T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
537 PM MDT WED JUL 24 2013

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL ALBANY COUNTY IN SOUTHEAST WYOMING...

* UNTIL 1130 PM MDT

* AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA.  DOPPLER RADAR INDICATES AROUND 3 INCHES OF RAIN HAS  
  FALLEN OVER THE PAST FEW HOURS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...     
  BOSLER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE IN THE WARNED 
AREA OVER THE NEXT COUPLE OF HOURS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 4172 10562 4146 10562 4146 10596 4173 10599

$$

FINCH
3 follow-up statements
980 
WGUS75 KCYS 242352
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
552 PM MDT WED JUL 24 2013

WYC001-250530-
/O.CON.KCYS.FF.W.0004.000000T0000Z-130725T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALBANY WY-
552 PM MDT WED JUL 24 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL ALBANY COUNTY
UNTIL 1130 PM MDT...

AT 546 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL NEAR COOPER CREEK AND THE 
LARAMIE RIVER. DOPPLER RADAR INDICATES AROUND 3 INCHES OF RAIN HAS 
FALLEN OVER THE PAST FEW HOURS. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BOSLER.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
COOPER CREEK...COOPER LAKE INFLOW...LARAMIE RIVER...DUTTON CREEK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE IN THE WARNED 
AREA OVER THE NEXT COUPLE OF HOURS.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 4172 10562 4146 10562 4146 10596 4173 10599

$$

FINCH
544 
WGUS75 KCYS 250147
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
747 PM MDT WED JUL 24 2013

WYC001-250530-
/O.CON.KCYS.FF.W.0004.000000T0000Z-130725T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALBANY WY-
747 PM MDT WED JUL 24 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL ALBANY COUNTY
UNTIL 1130 PM MDT...

AT 745 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SHOWERS AND THUNDERSTORMS HAD DISSIPATED AND MOVED AWAY FROM THE 
FLASH FLOOD WARNED AREA. 

SCATTERED SHOWERS PRODUCING LIGHT RAINFALL AMOUNTS UP TO ONE QUARTER 
OF AN INCH WILL MOVE ACROSS THE FLASH FLOOD WARNING AREA THROUGH 900 
PM MDT.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
BLUEGRASS CREEK...GATES CREEK...LITTLE LARAMIE RIVER...SNAKE DITCH...
LARAMIE RIVER...COALBANK CREEK...COOPER CREEK...COOPER LAKE INFLOW...
BENGOUH HILL DRAW...BALDY MOUNTAIN DRAW...RHODES LAKE INFLOW...
SEVENMILE CREEK...MEISER CREEK...DUTTON CREEK...THREEMILE CREEK...
FOURMILE CREEK AND WALLROCK CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4172 10562 4146 10562 4146 10596 4173 10599

$$

RUBIN
002 
WGUS75 KCYS 250405
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1005 PM MDT WED JUL 24 2013

WYC001-250420-
/O.CAN.KCYS.FF.W.0004.000000T0000Z-130725T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALBANY WY-
1005 PM MDT WED JUL 24 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL ALBANY
COUNTY IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4172 10562 4146 10562 4146 10596 4173 10599

$$

RUBIN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 5:32 PM MDT, 5 minutes earlier.

Area forecast discussion, Jul 24, 5:32 PM MDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
532 PM MDT WED JUL 24 2013

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 355 PM MDT WED JUL 24 2013

AT MID AFTERNOON...THE GOES WATER VAPOR LOOP SHOWED A MEAN RIDGE
OVER THE WEST AND TROUGH IN THE EAST. COPIOUS AMOUNTS OF SUBTROPICAL
MOISTURE WERE STREAMING OVER THE REGION FROM THE SOUTHWEST UNDERNEATH
THE RIDGE. A MID LEVEL SHORTWAVE WAS MOVING NORTHEAST TOWARD SOUTHWEST
WYOMING. A STALLED SURFACE FRONT ALONG THE LARAMIE RANGE SEPARATED
DEW POINTS IN THE 30S AND 40S WEST TO 50S AND LOWER 60S EAST. STRONG
INSOLATION RESULTED IN STEEP LAPSE RATES ACROSS THE PLAINS WITH RICH
SOUTH TO SOUTHEAST LOW LEVEL INFLOW AND MODEST WESTERLY FLOW IN THE
MID/UPPER LEVELS. THE RESULTANT SHEAR HAS PROMOTED BETTER
ORGANIZATION OF DEEP MOIST CONVECTION WITH SOME DISCRETE/SPLITTING
MULTI/SUPER-CELLULAR TSTORM STRUCTURES. THE MAJORITY OF THE SEVERE
TSTORMS THUS FAR HAVE BEEN HAIL PRODUCERS WITH A FEW PING PONG BALL
AND BASEBALL HAIL EVENTS. ALSO...TSTORMS HAVE BEEN EFFICIENT HEAVY
RAIN PRODUCERS WITH STORM MOTIONS FROM WEST TO NORTHWEST AT 10-20
KT.

THE CONVECTION WILL LIKELY LINGER INTO THE EVENING HOURS...WITH A
GRADUAL DECREASE IN COVERAGE AND INTENSITY AS THE AFOREMENTIONED
SHORTWAVE MOVES EAST INTO THE CENTRAL GREAT PLAINS. THE MODELS
INDICATE WIDELY SCATTERED SHOWERS AND TSTORMS LINGERING INTO THE
LATE NIGHT HOURS...MAINLY IN THE NEBRASKA PANHANDLE. THURSDAY...THE
FLOW ALOFT WILL BE NORTHWEST. CHANNELED SHORTWAVE ENERGY ON THE
FRONT SIDE OF THE RIDGE MOVING ACROSS WYOMING WILL ENHANCE CONVECTIVE
DEVELOPMENT FROM THE MOUNTAINS LATE MORNING EASTWARD ONTO THE PLAINS
DURING THE AFTERNOON. LOW LEVEL CONVERGENCE ALONG THE EXISTING
BOUNDARY LEE OF THE LARAMIE RANGE AND LOW/MID LEVEL SHEAR WILL
MAXIMIZE DURING THE AFTERNOON WITH THE POTENTIAL FOR A FEW STRONG
TO SEVERE TSTORMS WITH HAIL AND STRONG WINDS. STORM MOTION WILL
BE FROM NORTH TO SOUTH AT 10-15 KT...SO LOCALLY HEAVY WILL STILL
BE A CONCERN. TSTORMS DIMINISH LATER THURSDAY EVENING...WITH ISOLATED
SHOWERS OR TSTORMS AFTER MIDNIGHT.

TEMPERATURES WILL BE NEAR SEASONAL NORMALS AT NIGHT WITH LOWS IN THE
50S TO LOWER 60S. HIGHS THURSDAY WILL BE MODERATED TO SLIGHTLY BELOW
NORMAL DUE TO INCREASED CLOUD AND PRECIPITATION.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 355 PM MDT WED JUL 24 2013

THE GENERAL LARGE SCALE PATTERN WILL BE SOMEWHAT AMPLIFIED EARLY
IN THE PERIOD WITH A RIDGE OVER THE INTERMOUNTAIN WEST TRANSLATING
EAST ACROSS THE ROCKIES AND GREAT PLAINS. A QUASI-STATIONARY SURFACE
BOUNDARY WILL REMAIN SITUATED ACROSS THE HIGH PLAINS DURING THIS
TIME...WITH SOME PASSING WEAK ENERGY ALOFT INTERACTING WITH A
MODESTLY MOIST AND UNSTABLE ATMOSPHERE. THIS SYNOPTIC PATTERN WILL
YIELD MAINLY SCATTERED DIURNAL CONVECTION THIS WEEKEND. RELATIVELY
HIGH PRECIP WATER VALUES (0.75 TO 1.0") AND STORM MOTIONS OF 20 KT
OR LESS WILL KEEP THE THREAT FOR LOCALLY HEAVY RAIN IN THE
FORECAST. THE SEVERE THREAT WILL BE GREATEST FRIDAY ACROSS THE
PLAINS WHERE MID LEVEL FLOW AND DEEP LAYER SHEAR WILL BE MORE
FAVORABLE.

MODEL DIFFERENCES APPEAR EARLY NEXT WEEK. PER THE GFS...THE RIDGE
OVER THE CENTER OF THE NATION FLATTENS WITH THE PASSAGE OF DEEPER
SHORTWAVES ACROSS SOUTHERN CANADA. THIS WILL ALLOW THE FLOW ALOFT
TO BECOME MORE ZONAL...WITH SOME WEAKER SHORTWAVE ENERGY PASSING
WEST TO EAST ACROSS THE CWA USHERING IN SOME QPF. CONVERSELY...THE
ECMWF DEPICTS A AMPLIFYING UPPER RIDGE OUT WEST WITH NORTHWEST
FLOW ALOFT AND A DRIER SOLUTION. OPTED FOR A BLEND OF THE TWO
MODELS WITH AT LEAST WIDELY SCATTERED CONVECTION. TEMPERATURES
WILL AVERAGE NEAR SEASONAL NORMALS THIS WEEKEND...THEN WARM TO
ABOVE NORMAL EARLY NEXT WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY AFTERNOON)
ISSUED AT 525 PM MDT WED JUL 24 2013

MAIN CONCERN THIS EVENING WILL BE TSTORMS WITH POTENTIAL FOR MVFR
VSBYS...WIND GUSTS TO 50 KT...LARGE HAIL AND SEVERE TURBULENCE.
TERMINALS AFFECTED WITH TEMPOS FOR TSRA THROUGH 02Z WILL BE CYS
AND LAR. ELSEWHERE...VCNTY TSRA THROUGH 05Z. TSTORMS WILL DIMINISH
LATER THIS EVENING WITH SHOWERS LINGERING PAST 06Z. SCATTERED
TSTORMS WILL DEVELOP OVER THE MOUNTAINS AND WEST LATE MORNING
THEM SPREAD EAST ONTO THE PLAINS DURING THE AFTERNOON. BRIEF
MVFR VSBYS IN HEAVY RAIN...SMALL HAIL...GUSTY OUTFLOW WINDS TO
40 KT AND MODERATE TO SEVERE TURBULENCE WILL BE MAIN THREATS.

&&

.FIRE WEATHER...
ISSUED AT 336 PM MDT WED JUL 24 2013

SCATTERED THUNDERSTORMS WERE DEVELOPING OVER MUCH OF THE DISTRICT
THIS AFTERNOON...ASSOCIATED WITH A MOIST AND UNSTABLE ATMOSPHERE
AND APPROACHING UPPER LEVEL DISTURBANCE. SOME OF THE STORMS HAVE
HAD A HISTORY OF PRODUCING LARGE HAIL...WIND GUSTS TO 60 MPH AND
VERY HEAVY RAIN. THE THUNDERSTORMS WILL LINGER INTO THE LATE
EVENING BEFORE DIMINISHING. THURSDAY AND FRIDAY WILL SEE A REPEAT
PERFORMANCE WITH THUNDERSTORMS DEVELOPING DURING THE LATE MORNING
AND PERSISTING INTO THE EVENING. A FEW STORMS MAY BE SEVERE ACROSS
THE PLAINS. WINDS AND HUMIDITIES WILL REMAIN ABOVE CRITICAL
THRESHOLDS DURING THE FORECAST PERIOD.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...JAMSKI
LONG TERM...JAMSKI
AVIATION...JAMSKI
FIRE WEATHER...JAMSKI
Hazardous weather outlook, Jul 24, 2:14 PM MDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
214 PM MDT WED JUL 24 2013

NEZ002-003-019>021-054-055-095-096-WYZ102-106>108-117>119-252015-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
214 PM MDT WED JUL 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP AND INTENSIFY RAPIDLY THIS
AFTERNOON. SOME OF THE STORMS WILL BE STRONG TO SEVERE PRODUCING
VERY HEAVY RAIN...LARGE HAIL AND WIND GUSTS TO 60 MPH. MINOR
FLOODING OF STREAMS AND CREEKS...AS WELL AS PONDING OF WATER
ON ROADWAYS WILL OCCUR AS A RESULT OF THE HEAVY RAINFALL.

THUNDERSTORMS WILL GRADUALLY DIMINISH LATER THIS EVENING...WITH
ISOLATED SHOWERS AND THUNDERSTORMS LINGERING AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
THURSDAY THROUGH SUNDAY...BECOMING MORE ISOLATED EARLY NEXT WEEK.
A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE THURSDAY AND
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 3 PM AND 9 PM.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ101-103>105-109>116-252015-
CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-
214 PM MDT WED JUL 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP AND MOVE
EAST ACROSS THE AREA. GUSTY WINDS TO 45 MPH...SMALL HAIL
AND BRIEF HEAVY RAIN WILL OCCUR WITH THE STRONGER STORMS.

THUNDERSTORMS WILL DIMINISH LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
THURSDAY THROUGH SUNDAY...BECOMING MORE ISOLATED EARLY NEXT WEEK.
SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JAMSKI

In the hours before

Special weather statement, Jul 24, 5:13 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
513 PM MDT WED JUL 24 2013

WYZ107-108-250015-
EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-
513 PM MDT WED JUL 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PLATTE AND CENTRAL GOSHEN
COUNTIES UNTIL 615 PM MDT...

AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES EAST OF BORDEAUX...OR 12 MILES SOUTHEAST
OF WHEATLAND...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
RURAL EASTERN PLATTE COUNTY THROUGH 615 PM MDT
RURAL WESTERN GOSHEN COUNTY THROUGH 615 PM MDT
RURAL CENTRAL GOSHEN COUNTY THROUGH 615 PM MDT

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4224 10440 4192 10429 4191 10483 4203 10483
TIME...MOT...LOC 2313Z 252DEG 18KT 4198 10474

RUBIN
Local storm report, Jul 24, 5:23 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
523 PM MDT WED JUL 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             10 N BROADWATER         41.74N 102.85W
07/24/2013  E1.50 INCH       MORRILL            NE   TRAINED SPOTTER

            BROKE OUT CARS WINDSHIELD.

0521 PM     HAIL             5 W CHEYENNE            41.15N 104.89W
07/24/2013  E1.00 INCH       LARAMIE            WY   TRAINED SPOTTER

            VERY HEAVY RAIN

0521 PM     HAIL             CHEYENNE                41.15N 104.79W
07/24/2013  E0.25 INCH       LARAMIE            WY   NWS EMPLOYEE

            VERY HEAVY RAIN

&&

BCHAPMAN
Local storm report, Jul 24, 5:32 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
532 PM MDT WED JUL 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     HAIL             2 WNW CARPENTER         41.04N 104.38W
07/24/2013  E0.50 INCH       LARAMIE            WY   TRAINED SPOTTER

            VERY HEAVY RAIN

0529 PM     HAIL             CHEYENNE                41.15N 104.79W
07/24/2013  E0.88 INCH       LARAMIE            WY   FIRE DEPT/RESCUE

            AT FAIR GROUNDS IN TOWN.

&&

BCHAPMAN
Local storm report, Jul 24, 5:34 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
534 PM MDT WED JUL 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     HAIL             CARPENTER               41.03N 104.34W
07/24/2013  E1.00 INCH       LARAMIE            WY   TRAINED SPOTTER

            ALSO REPORTED BUCKETS OF RAIN.

&&

BCHAPMAN
Local storm report, Jul 24, 5:37 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
537 PM MDT WED JUL 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     FLASH FLOOD      14 SW CHUGWATER         41.61N 105.01W
07/24/2013                   LARAMIE            WY   TRAINED SPOTTER

            CHUGWATER CREEK OUT OF ITS BANKS

&&

BCHAPMAN
Special weather statement, Jul 24, 5:37 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
537 PM MDT WED JUL 24 2013

NEZ055-250045-
CHEYENNE NE-
537 PM MDT WED JUL 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHEYENNE COUNTY UNTIL 645
PM MDT...

AT 535 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SUNOL...OR 11 MILES NORTHEAST OF SIDNEY...
MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
SUNOL AROUND 545 PM MDT.
LODGEPOLE AROUND 625 PM MDT.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4113 10260 4113 10262 4116 10283 4128 10284
      4134 10260
TIME...MOT...LOC 2338Z 265DEG 8KT 4122 10278

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:01 PM MDTSpecial Weather StatementCYSLaramie44 min
Jul 24, 12:20 PM MDTSpecial Weather StatementCYSGoshen40 min
Jul 24, 12:34 PM MDTSevere Thunderstorm WarningCYSGoshen41 min
Jul 24, 1:09 PM MDTSevere Thunderstorm WarningCYSGoshen51 min
Jul 24, 1:33 PM MDTSevere Thunderstorm WarningCYSConverse, Niobrara, Platte42 min
Jul 24, 1:35 PM MDTAreal Flood AdvisoryCYSGoshen3 hr
Jul 24, 2:20 PM MDTSpecial Weather StatementCYSPlatte55 min
Jul 24, 2:30 PM MDTSpecial Weather StatementCYSNiobrara60 min
Jul 24, 2:36 PM MDTSpecial Weather StatementCYS54 min
Jul 24, 3:00 PM MDTSpecial Weather StatementCYSPlatte60 min
Jul 24, 3:06 PM MDTSpecial Weather StatementCYSGoshen54 min
Jul 24, 3:08 PM MDTSpecial Weather StatementCYSConverse67 min
Jul 24, 3:19 PM MDTSpecial Weather StatementCYSPlatte56 min
Jul 24, 3:24 PM MDTSevere Thunderstorm WarningCYSLaramie, Platte66 min
Jul 24, 3:28 PM MDTSpecial Weather StatementCYS62 min
Jul 24, 4:05 PM MDTSpecial Weather StatementCYSAlbany55 min
Jul 24, 4:10 PM MDTSpecial Weather StatementCYS65 min
Jul 24, 4:20 PM MDTAreal Flood AdvisoryCYSLaramie, Platte3 hr
Jul 24, 4:33 PM MDTSpecial Weather StatementCYSLaramie57 min
Jul 24, 4:37 PM MDTSevere Thunderstorm WarningCYSLaramie, Platte53 min
Jul 24, 4:57 PM MDTSevere Thunderstorm WarningCYSAlbany48 min
Jul 24, 5:05 PM MDTSpecial Weather StatementCYSLaramie55 min
Jul 24, 5:13 PM MDTSpecial Weather StatementCYSGoshen62 min
Jul 24, 5:19 PM MDTFlash Flood WarningCYSLaramie, Platte3 hr
Jul 24, 5:24 PM MDTSevere Thunderstorm WarningCYSLaramie66 min
Jul 24, 5:58 PM MDTSpecial Weather StatementCYSLaramie62 min

Nearby

Flash Flood Warnings in Wyoming, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.